Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 199, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Nov 22, 2010, 2:59 PM CST for Marshall County, Stark County, Illinois. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2010, 2:59 PM CST (20:59 UTC)
- Expired
- Nov 22, 2010, 3:15 PM CST
- In force
- 16 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marshall County, IL, Stark County, IL
The radar
The Lincoln radar (KILX), 103 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 22, 11:23 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 422 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 2:38 PM CST, 21 minutes earlier.
Area forecast discussion, Nov 22, 2:38 PM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 238 PM CST MON NOV 22 2010 .DISCUSSION... ISSUED 235 PM CST MON NOV 22 2010 RECORD WARMTH...COMBINED WITH SOME TIMELY BREAKS IN THE CLOUDS... HELPED TO CAUSE RAPID DEVELOPMENT OF SHOWERS AND THUNDERSTORMS WEST OF I-55 OVER THE LAST FEW HOURS. LATEST SURFACE MAP SHOWING LOW PRESSURE CENTERED OVER THE NORTHWEST TIP OF ILLINOIS...WITH COLD FRONT EXTENDING SOUTHWARD INTO CENTRAL MISSOURI. TIGHT PRESSURE GRADIENT HAS RESULTED IN WIND GUSTS OVER 40 MPH AT TIMES IN A FEW AREAS. MAIN FORECAST CONCERNS INVOLVE THE EFFECTS OF THE FRONTAL PASSAGE TONIGHT...FOLLOWED BY THE NEXT STORM SYSTEM FOR WEDNESDAY INTO EARLY THANKSGIVING DAY. SHORT TERM...TONIGHT THROUGH THANKSGIVING DAY... SHORTWAVE OVER THE DAKOTAS TO LIFT NORTHEAST OVERNIGHT TO NEAR LAKE SUPERIOR. SHORT TERM MODELS IN GOOD AGREEMENT IN BRINGING THE FRONT TO NEAR I-55 BY 6 PM AND CLEARING THE SOUTHEAST CWA AROUND MIDNIGHT. WILL CONTINUE WITH CATEGORICAL POPS ACROSS THE EASTERN CWA THIS EVENING...BUT WILL MAKE A LAST-MINUTE DECISION AS TO HOW MUCH RAIN TO LINGER ACROSS THE WEST. LATEST HRRR MODEL WOULD SUGGEST MOST AREAS WEST OF I-55 SHOULD BE DONE WITH THE RAIN BY EARLY EVENING. HIGH PRESSURE TO PUSH ACROSS THE MIDWEST TUESDAY...AS UPPER LOW DIGS ACROSS THE PACIFIC NORTHWEST THEN MOVES EASTWARD. MODEL SPREAD BEGINS TO WIDEN A BIT...WITH THE NAM LAGGING SIGNIFICANTLY BEHIND BY MIDDAY THURSDAY SO WILL GO WITH MORE OF A GFS/ECMWF SOLUTION FOR MIDWEEK. PRECIPITATION TO MOVE IN FROM THE SOUTHWEST ON WEDNESDAY. WILL GO WITH NON-DIURNAL TEMPERATURE TRENDS WEDNESDAY NIGHT AS THE WARM SECTOR SURGES IN AHEAD OF THE MAIN FRONTAL BOUNDARY...WHICH SHOULD BE NEAR I-57 BY EARLY THANKSGIVING MORNING. PRECIPITATION TYPE BECOMES A FACTOR AFTER MIDNIGHT AS THE COLD AIR BEGINS SURGING IN FROM THE NORTHWEST. FORECAST SOUNDINGS IMPLY A RAPID TRANSITION FROM RAIN TO SNOW ACROSS THE NORTHWEST CWA AFTER MIDNIGHT...BUT THE BULK OF THE PRECIPITATION SHOULD BE EAST OF THE AREA BY TIME OF CHANGEOVER...SO WILL NOT INCLUDE ANY ACCUMULATIONS IN THE GRIDS AT THIS TIME. LINGERING PRECIPITATION EXPECTED ACROSS THE EASTERN CWA THROUGH AT LEAST EARLY AFTERNOON...WITH FALLING TEMPERATURES THROUGH THE DAY. LONG TERM...FRIDAY THROUGH MONDAY... LITTLE CHANGE MADE TO THE FORECAST DURING THIS PERIOD. HIGH PRESSURE STILL PROGGED TO MOVE EAST ACROSS THE MISSISSIPPI VALLEY THROUGH THE WEEKEND. MODERATING TEMPERATURES EXEPCTED THROUGH THE PERIOD. BEYOND SUNDAY...THE MODEL SPREAD BECOMES RATHER SIGNIFICANT IN TIMING THE NEXT STORM SYSTEM ON MONDAY VS TUESDAY...WITH THE GFS THE FASTER SOLUTION. WILL ONLY INCLUDE SLIGHT CHANCE POPS IN THE GRIDS FOR NOW. GEELHART && .AVIATION... ISSUED 1147 AM CST MON NOV 22 2010 LINE OF CONVECTION CURRENTLY DEVELOPING ALONG A COLD FRONT ACROSS EASTERN IOWA/NORTHERN MISSOURI WILL QUICKLY TRACK E/NE THIS AFTERNOON. BASED ON SATELLITE LOOPS...THUNDERSTORMS SHOULD BEGIN TO IMPACT KPIA BETWEEN 19Z AND 21Z...THEN FURTHER EAST TO KCMI BETWEEN 22Z AND 00Z. AHEAD OF THE STORMS...STRONG SOUTHERLY WINDS WILL PREVAIL...WITH GUSTS UP TO 30KT AT TIMES. ONCE THE STORMS PUSH EAST OF THE TERMINALS BY EARLY EVENING...STRONG WESTERLY WINDS WILL DEVELOP BEHIND THE DEPARTING FRONT. MAY SEE A PERIOD OF MVFR CEILINGS AS LOW-LEVEL MOISTURE CURRENTLY ACROSS KANSAS/WESTERN MISSOURI LIFTS NORTHEASTWARD ACROSS THE AREA THIS EVENING. 12Z FORECAST SOUNDINGS AND MOISTURE PROFILES SUGGEST THE LOW CLOUDS WILL RAPIDLY CLEAR OUT AFTER MIDNIGHT...WITH CLEAR SKIES NOTED AT ALL SITES BY TUESDAY MORNING. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 22, 11:01 AM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1101 AM CST MON NOV 22 2010 ILZ027>031-036>038-040>057-061>063-066>068-071>073-231100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1101 AM CST MON NOV 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A LINE OF THUNDERSTORMS IS EXPECTED TO CROSS THE MISSISSIPPI RIVER INTO WEST-CENTRAL ILLINOIS THIS AFTERNOON. DUE TO INCREASING INSTABILITY AND PLENTY OF WIND ENERGY IN THE ENVIRONMENT...A FEW OF THE STORMS COULD BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. THE STORMS WILL TRACK EASTWARD ACROSS THE REMAINDER OF CENTRAL AND SOUTHEAST ILLINOIS THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 3 PM AND 9 PM. BARNES
In the hours before
Local storm report, Nov 22, 1:27 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
127 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL ALTONA 41.12N 90.16W
11/22/2010 E0.50 INCH KNOX IL PUBLIC
&&
JANKOWSKILocal storm report, Nov 22, 2:03 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
203 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL ONEIDA 41.07N 90.23W
11/22/2010 M1.00 INCH KNOX IL PUBLIC
COVERING THE GROUND.
&&
JANKOWSKILocal storm report, Nov 22, 2:09 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
209 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 2 WSW ALTONA 41.10N 90.20W
11/22/2010 E0.50 INCH KNOX IL MESONET
&&
JANKOWSKILocal storm report, Nov 22, 2:28 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
228 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 3 SE GALESBURG 40.92N 90.34W
11/22/2010 E0.88 INCH KNOX IL EMERGENCY MNGR
&&
BARNESThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 12:56 PM CST | Severe Thunderstorm Warning | ILX | Knox | 33 min |
| Nov 22, 1:50 PM CST | Severe Thunderstorm Warning | ILX | Knox | 25 min |
| Nov 22, 2:10 PM CST | Severe Thunderstorm Warning | ILX | Stark | 35 min |
| Nov 22, 2:21 PM CST | Tornado Warning | ILX | Stark | 24 min |
| Nov 22, 2:28 PM CST | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan | 47 min |
| Nov 22, 2:32 PM CST | Severe Thunderstorm Warning | ILX | Knox, Stark | 43 min |
| Nov 22, 2:51 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 39 min |
| Nov 22, 3:19 PM CST | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 26 min |
| Nov 22, 5:21 PM CST | Severe Thunderstorm Warning | ILX | Christian, Macon | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.